Virginia, 2013Winter Weather in Virginia, February 16 to 17, 2013
February 16 to 17, 2013 · NWS AKQ · 13 events in 13 counties and zones
Low pressure intensifying off the northern Mid Atlantic Coast produced between one half inch and one and one half inches of snow across portions of southeast and eastern Virginia.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure intensifying off the northern Mid Atlantic Coast produced between one half inch and one and one half inches of snow across portions of southeast and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 16, 3:56 PM EST, 4 minutes earlier.
Area forecast discussion, Feb 16, 3:56 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
356 PM EST SAT FEB 16 2013
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE COASTAL CAROLINAS
THIS AFTERNOON...BEFORE RAPIDLY INTENSIFYING AND ACCELERATING AWAY
FROM THE AREA LATE TONIGHT. AN UPPER LEVEL TROUGH LINGERS OVER THE
REGION SUNDAY...BEFORE HIGH PRESSURE REBUILDS OVER THE REGION
SUNDAY NIGHT AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LATEST WV SAT IMAGERY NICELY DEPICTS BROAD UPPER TROUGH OVER THE
EASTERN THIRD OF THE CONUS, WHICH IS IN THE PROCESS OF
TRANSITIONING FROM A NEUTRAL TO A NEGATIVE TILT. PV ANOMALY/UPPER
JET ENHANCEMENT EVIDENT ON WV/IR SAT MOSAIC HAS COMMENCED LARGELY
AS EXPECTED, WITH DEVELOPING F-GEN BANDING MAKING FOR A PERIOD OF
MODERATE SNOW JUST SE OF RIC METRO AREA, INCLUDING HERE AT WFO
AKQ. THE ASSOCIATED BAND NOW MAKING ITS WAY TOWARDS WESTERN
TIDEWATER REGION/NE NC. FURTHER UPSTREAM, SOME CONVECTION WAS
NOTED IN SC, WITH SOME THUNDERSNOW REPORTED NEAR KGSP IN THE PAST
HOUR. PREDICTABLY, LATEST SFC ANALYSIS SHOWS SFC LOW OFFSHORE
UNDERGOING RAPID CYCLOGENESIS ATTM W/MSAS 3HR PRESSURE CHANGE
INDICATING 3-HR PRESSURE FALLS ON THE ORDER OF 3-4MB JUST OFF THE
NC COAST.
THE AFOREMENTIONED MID-LEVEL BAND OF FRONTOGENESIS TRANSLATES
TOWARD THE MID-ATLANTIC COAST THROUGH 00Z...BEFORE SHIFTING
OFFSHORE OVERNIGHT. IT IS WITH THE EXACT TIMING OF F-GEN FORCING
OVER THE NEXT FEW HOURS THAT REMAINS THE BIGGEST FORECAST
CHALLENGE FOR THE DAY. AS THIS AXIS OF STRONGEST DYNAMICS SWINGS
ACROSS SE VA/NE NC COAST OVER THE NEXT FEW HOURS, IN TANDEM WITH
ONGOING CYCLOGENESIS IN OFFSHORE BAROCLINIC ZONE, IT WILL LIKELY
RESULT IN AN HOUR OR TWO OF MODERATE SNOWFALL ACROSS INTERIOR NE
NC COUNTIES INTO FAR SE VA. HIGH RES MODEL DATA (NSSL WRF/HRRR)
AND INCOMING 15Z SREF PLUMES CONTINUE TO INDICATE THAT, WHILE A
FEW SNOWFALL REPORTS APPROACHING WSW CRITERIA ARE LIKELY TO CROP
UP, PRIMARILY FROM SNOW OCCURRING BETWEEN NOW AND 02Z TONIGHT, THE
INHERENTLY NARROW CORRIDOR OF WARNING CRITERIA SNOWS THAT ARE
LIKELY TO OCCUR, ALONG WITH THE VERY SHORT DURATION OF THESE
CONDITIONS OCCURRING, ARGUE AGAINST ISSUANCE OF A WINTER STORM
WARNING ATTM.
THAT SAID, WINTER WEATHER ADVISORIES REMAIN IN PLACE FOR
EASTERN/S-CENTRAL/SE VA AND NE NC. SNOW ACCUMULATION SHOULD
AVERAGE 1-3 INCHES ACROSS THE SOUTHEAST. AS STATED IN ABOVE AND IN
PREVIOUS DISCUSSIONS, PREDOMINATELY DIURNAL TIMING OF SNOW RESULT
IN MODEST SNOW ACCUMULATIONS THROUGH 00Z...THE MAJORITY OF WHICH
OCCUR ON GRASSY/ELEVATED SFCS WEST OF RZZ/AKQ/JGG LINE.
ELSEWHERE (NW PIEDMONT ZONES AND METRO RIC)...SNOW ACCUMULATION
SHOULD BE AN INCH OR LESS. HAVE BROKEN OUT FAR WESTERN TIER OF
ONGOING ADVISORY TO LOWER ADDITIONAL ACCUMULATIONS, THOUGH WILL
KEEP ALL HEADLINES IN PLACE FOR RIGHT NOW WITH SOME ADDITIONAL SCT
CONVECTIVE LIGHT SNOW/SNSH POSSIBLE.
TONIGHT...
AFTER SNOW CONCLUDES, WILL NEED TO PAY ATTENTION TO PLUNGING TEMPS
OVERNIGHT. THIS WILL ALLOW ANY ACCUMULATED WET SNOW TO FREEZE
AFTER MIDNIGHT, RESULTING IN SOME SLICK CONDITIONS CONTINUING
OVERNIGHT THROUGH SUNDAY MORNING. EARLY MORNING LOWS GENERALLY
FALLING INTO THE 20S TO NEAR 30 AT IMMEDIATE COAST.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
NO MAJOR DIFFERENCES IN RATIONALE OF PREVIOUS FORECAST. THUS,
MINIMAL CHANGES MADE BEHIND THE SYSTEM FOR THE BALANCE OF THE
HOLIDAY WEEKEND INTO EARLY NEXT WEEK. THE UPPER TROUGH WILL PASS
ACROSS THE REGION SUNDAY...WITH VERY COLD TEMPERATURES ALOFT AND
1000-500 THICKNESS VALUES FALLING TO AROUND 507-512DAM. MID LEVEL
VORTICITY MAXIMA LOOKS TO PIVOT ACROSS THE CAROLINAS SUNDAY. GIVEN
AMPLE MOISTURE ALOFT AND RELATIVELY DRY LLVLS, THINKING IS THIS
PORTENDS TO A MOSTLY CLOUDY SKY NE, ALONG WITH SOME OCCASIONAL
SNOW FLURRIES POSSIBLE. GRADUAL CLEARING/PNVA SHOULD ALLOW FOR SKY
TO BECOME PARTLY SUNNY OVER THE SW PORTION OF THE AREA BY
AFTERNOON AS HIGH PRESSURE BUILDS FROM THE SOUTHWEST. DESPITE GOOD
DIURNAL MIXING, AFOREMENTIONED COLD AIR ALOFT ON THE ORDER OF -12
TO -14 C WILL YIELD MAXIMA WELL BELOW NORMAL. HIGH TEMPERATURES
LOOK TO RUN 1 TO 1.5 STANDARD DEVIATIONS BELOW NORMAL, RANGING FROM
THE LOW 30S N...TO MID 30S SE. THESE VALUES ARE BELOW GUIDANCE
BASED ON EXPECTED SNOW COVER AND FORECAST CLOUD COVER.
HIGH PRESSURE BUILDS IN FOR SUNDAY NIGHT AND MONDAY RESULTING IN A
CLEARING TREND AS WINDS VEER AROUND TO THE SSW MONDAY NIGHT AND
TUESDAY. CLOUDS INCREASE EARLY ON TUESDAY, WITH RAIN CHCS RAMPING
UPWARDS BY TUE AFTN/EVENING IN ASSOCIATION WITH NEXT FRONT
CROSSING THE AREA FROM THE WEST.
FOR TEMPERATURES, LOWS MONDAY MORNING SHOULD FALL INTO THE UPPER
TEENS TO LOW 20S...FOLLOWED BY HIGHS MONDAY RANGING FROM AROUND 40
NE...TO AROUND 50 SW. HIGHS TUESDAY INTO THE 50S TO NEAR 60 SE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BECOMING A MORE BLOCKY PATTERN ACROSS THE COUNTRY AS THE WEEK
PROGRESSES. INITIAL SYSTEM MOVES THROUGH AT THE BEGINNING OF THE
EXTENDED PERIOD WITH PRECIPITATION ENDING. THE PRECIPITATION COULD
END BEFORE TUESDAY NIGHT BUT FOR NOT CONTINUED CHANCE TO SLIGHT
CHANCE POPS. WILL JUST HAVE THIS AS A FEW LINGERING RAIN SHOWERS.
TEMPERATURES WILL BE NEAR SEASONABLE TO SLIGHTLY BELOW AS FOLLOWED
HPC AND MOS GUIDANCE THROUGH THURSDAY. NEXT SYSTEM APPROACHES BY
THURSDAY NIGHT AND FRIDAY. TIMING OF THE SYSTEM STILL SOMEWHAT
UNCERTAIN BUT THIS FOLLOWS CLOSELY THE GFS AND ECMWF TIMING. THIS
COULD BEGIN AS A MIX OF SNOW AND RAIN BUT WILL TRANSITION TO ALL
RAIN AS WARMER AIR ALOFT MOVES INTO THE AREA BY FRIDAY. WHILE THERE
MAY BE SOME COLD AIR DAMMING WITH THIS EVENT FOR NOW LOOK TO SEE ANY
FREEZING TEMPERATURES TO STAY TO THE NORTH AND WEST OF OUR AREA. BY
FRIDAY MORE WARMING WITH TEMPERATURES BACK INTO THE 40S AND EVEN
SOME 50S SOUTHEAST. FRONT WILL STALL OVER THE CAROLINAS THROUGH NEXT
WEEKEND AND WITH SOME UNCERTAINTY ON THE LOCATION AND TIMING OF ANY
SYSTEMS WITH IT JUST HELD ON TO MORE MOSTLY CLOUDY WEATHER BUT NO
MENTION OF PRECIPITATION. TEMPERATURES WILL AVERAGE A LITTLE BELOW
NORMAL AT THE END OF THE PERIOD.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
LINE OF LIGHT TO MODERATE RASN/SN POSITIONED NE TO SW FROM KSBY TO
KEMV. EXPECT THIS BATCH OF PRECIPITATION TO SLOWLY MOVE E THROUGH
THE AFTN AND EVENING. SFC LOW PRESSURE WILL CONTINUE TO DEVELOP
OFF THE VA/NC COAST TODAY...INTENSIFYING QUICKLY AS IT MOVES NEWD
SATURDAY NIGHT/SUNDAY. THINK BEST CHANCES FOR HEAVIER PRECIP AND
SNOW WILL BE ACROSS THE SE TERMINALS...KPHF/KORF/KECG WITH SOME
-SN OCCURRING AT KSBY/KRIC. EXPECT IFR CONDITIONS AT ALL TERMINALS
FOR THIS AFTERNOON AND EVENING DURING WHICH TIME THE TRANSITION TO
ALL SNOW WILL TAKE PLACE AND SHOULD BE THE HEAVIEST IN INTENSITY.
PRECIP SHOULD END BY 05Z SUNDAY AS SFC LOW BEGINS PULLING AWAY TO
THE NE.
VFR CONDITIONS WILL PREVAIL BY 12/13Z SUNDAY WITH A 5-7K FT
BKN/OVC CLOUD DECK PERSISTING AS UPPER LEVEL ENERGY SWINGS OVER
THE FA. EXPECT NW WINDS GUSTING TO 25KT SUNDAY AFTN DUE TO A
TIGHTENING PRESSURE GRADIENT BETWEEN THE DEPARTING LOW AND HIGH
PRESSURE BUILDING IN FROM THE S/SW.
HIGH PRESSURE MOVES OFF THE COAST BY LATE MONDAY AHEAD OF THE NEXT FRONT.
&&
.MARINE...
WITH A RAPIDLY DEEPENING LOW JUST OFF THE NORTH CAROLINA COAST THIS
EVENING WILL SEE WINDS INCREASE. THE LOW SHOULD BE FAR ENOUGH OFF
THE COAST TO KEEP GALES FROM OCCURRING IN THE BAY BUT DID HAVE WINDS
REACHING GALE FORCE GUST AROUND 06Z BUT ONLY FOR AN HOUR OR TWO SO
WILL KEEP SMALL CRAFT ON THE BAY. ON THE OCEAN CONTINUED THE GALE.
EXTENDED THE SMALL CRAFT ON THE BAY THROUGH SUNDAY NIGHT AS WINDS
STAY UP THROUGH THE NIGHT WITH STRONG COLD ADVECTION. WINDS WILL
LESSEN ON MONDAY AS HIGH PRESSURE BUILDS IN. ANOTHER COLD FRONT WILL
CROSS THE AREA TUESDAY AND THIS WILL BRING STRONGER WINDS AFTER IT
PASSES POSSIBLY UP TO SMALL CRAFT AGAIN BY TUESDAY NIGHT INTO
WEDNESDAY. WINDS WILL DIMINISH THURSDAY INTO FRIDAY AS HIGH PRESSURE
AGAIN NOSES INTO THE REGION. WITH A FRONT MOVING THROUGH ON FRIDAY
AND THEN STALLING TO THE SOUTH OF THE AREA SHOULD KEEP WINDS UNDER
SMALL CRAFT CRITERIA.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY UNTIL 4 AM EST SUNDAY FOR MDZ023>025.
NC...WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR NCZ012.
WINTER WEATHER ADVISORY UNTIL 4 AM EST SUNDAY FOR NCZ013>017-
030>032-102.
VA...WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR VAZ065-066-
077>082-084>090-092.
WINTER WEATHER ADVISORY UNTIL 4 AM EST SUNDAY FOR VAZ091-
093>100.
MARINE...GALE WARNING UNTIL NOON EST SUNDAY FOR ANZ650-652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 1 AM EST MONDAY FOR ANZ635>638.
SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR ANZ630>634.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...AJZ/MAM
LONG TERM...JAB
AVIATION...DAP
MARINE...JABHazardous weather outlook, Feb 16, 11:38 AM EST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1138 AM EST SAT FEB 16 2013
MDZ021-022-VAZ048-049-060>064-067>076-083-170600-
DORCHESTER-WICOMICO-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-
HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NEW KENT-
1138 AM EST SAT FEB 16 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LIGHT RAIN IS EXPECTED TO TRANSITION TO LIGHT SNOW BY THIS
AFTERNOON AND EARLY EVENING...AS LOW PRESSURE DEVELOPS OFF THE
CAROLINA COAST. SNOW ACCUMULATION SHOULD BE AN INCH OR LESS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-VAZ065-066-077>082-084>090-092-170600-
NORTHAMPTON NC-MECKLENBURG-LUNENBURG-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
1138 AM EST SAT FEB 16 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ023>025-NCZ013>017-030>032-102-VAZ091-093>100-170600-
SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-HERTFORD-GATES-PASQUOTANK-
CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
1138 AM EST SAT FEB 16 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-654-656-658-170600-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1138 AM EST SAT FEB 16 2013
...GALE WARNING IN EFFECT UNTIL NOON EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>638-170600-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
1138 AM EST SAT FEB 16 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Accomack
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- Accomack forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county. Wallops Island reported 1.0 inch of snow.
Winter Weather, Chesapeake
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- Chesapeake forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.688, -76.312 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one and one half inches across the county. Chesapeake reported 1.5 inches of snow.
Winter Weather, Gloucester
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- Gloucester forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 37.401, -76.523 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county.
Winter Weather, Isle of Wight
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- Isle of Wight forecast zone
- Reported by
- 911 Call Center
Snowfall amounts were generally between one half inch and one inch across the county.
Winter Weather, James City
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- James City forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.292, -76.740 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county.
Winter Weather, Mathews
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- Mathews forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.417, -76.271 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county.
Winter Weather, Newport News
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- Newport News forecast zone
- Reported by
- Public
Snowfall amounts were generally between one half inch and one inch across the county.
Winter Weather, Norfolk
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- Norfolk forecast zone
- Reported by
- 911 Call Center
Snowfall amounts were generally between one half inch and one inch across the county.
Winter Weather, Northampton
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- Northampton forecast zone
- Reported by
- Social Media
- Coordinates
- 37.301, -75.928 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county. Machipongo reported 1.3 inches of snow. Cheriton reported 1.0 inch of snow.
Winter Weather, Suffolk
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- Suffolk forecast zone
- Reported by
- Public
Snowfall amounts were generally between one half inch and one inch across the county. Suffolk reported 1.0 inch of snow.
Winter Weather, Surry
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- Surry forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 37.117, -76.888 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county.
Winter Weather, Virginia Beach
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- Virginia Beach forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county. Mears Corner reported 1.3 inches of snow. Alexandria reported 1.0 inch of snow.
Winter Weather, York
- When
- February 16, 4:00 PM EST to February 17, 12:00 AM EST
- Where
- York forecast zone
- Reported by
- 911 Call Center
Snowfall amounts were generally between one half inch and one inch across the county.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, February 16 to 17, 2013$150,000 · 2 events
- High Wind and Strong Wind in Hawaii, February 16 to 18, 2013$79,000 · 59 kt wind · 13 events
- Avalanche in Colorado, February 16, 20134 injured · 1 event
- Winter Weather in Virginia, February 16, 201312 events
- Winter Weather in North Carolina, February 16, 20138 events
- Heavy Snow in Montana, February 16 to 18, 20136 events
- Winter Weather in North Carolina, February 16, 20136 events
- Winter Weather in North Carolina, February 16 to 17, 20136 events
- Winter Weather in West Virginia, February 16 to 17, 20135 events
- Winter Weather in South Carolina, February 16, 2013$9,000 · 5 events
- High Wind in Wyoming, February 16 to 17, 201350 kt wind · 5 events
- Lake-Effect Snow in Michigan, February 16, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437093, 437096, 437097, 437098, 437099, 437100, 437101, 437102, 437103, 437104, 437105, 437106, 437107.